Alert archive / Tennessee / Tornado Warnings in 2018

Tornado Warning 28, NWS Nashville, TN

November 6, 2018Cannon County, Rutherford County, Tennessee

NWS Nashville, TN issued this tornado warning at Nov 6, 2018, 12:23 AM CST for Cannon County, Rutherford County, Tennessee. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 6, 2018, 12:23 AM CST (06:23 UTC)
Expired
Nov 6, 2018, 1:00 AM CST
In force
37 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Observed
Hail
0.75 in

Counties Cannon County, TN, Rutherford County, TN

The radar

The Nashville radar (KOHX), 65 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 6, 12:25 AM CSTTSTM WND DMG9 Nnw Bell Buckle, TNREPORTS OF SEVERAL STRUCTURES DAMAGED, INCLUDING A ROOF MISSING FROM A STRUCTURE ON ROCK SPRINGS ROAD. POSSIBLE TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 5, 7:04 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 521 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
521 m²/s²
0-3 km storm-relative helicity
667 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

883 
WFUS54 KOHX 060623
TOROHX
TNC015-149-060700-
/O.NEW.KOHX.TO.W.0028.181106T0623Z-181106T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
1223 AM CST TUE NOV 6 2018

The National Weather Service in Nashville has issued a

* Tornado Warning for...
  Southern Rutherford County in Middle Tennessee...
  Southwestern Cannon County in Middle Tennessee...

* Until 100 AM CST.
    
* At 1223 AM CST, a tornado producing storm was located 11 miles
  south of Murfreesboro, moving northeast at 45 mph.

  HAZARD...Damaging tornado.

  SOURCE...Radar confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic storm will be near...
  Murfreesboro around 1230 AM CST.
  Woodbury around 1255 AM CST.

Other locations impacted by this tornadic thunderstorm include
Lascassas, Christiana, Rockvale, Bradyville, Milton, Fosterville and
Readyville.

This includes Interstate 24 between mile markers 78 and 94.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3563 8642 3565 8642 3564 8646 3568 8652
      3569 8652 3570 8658 3575 8662 3597 8622
      3576 8598 3569 8618 3570 8619 3571 8622
      3569 8625 3566 8625 3565 8629 3566 8631
      3566 8635 3565 8635 3565 8637 3562 8640
TIME...MOT...LOC 0623Z 233DEG 37KT 3570 8646 

TORNADO...OBSERVED
HAIL...<.75IN

$$

10
3 follow-up statements
679 
WWUS54 KOHX 060629
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1229 AM CST TUE NOV 6 2018

TNC015-149-060700-
/O.CON.KOHX.TO.W.0028.000000T0000Z-181106T0700Z/
Rutherford TN-Cannon TN-
1229 AM CST TUE NOV 6 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM CST FOR
SOUTHEASTERN RUTHERFORD AND SOUTHWESTERN CANNON COUNTIES...
        
At 1228 AM CST, a confirmed large and extremely dangerous tornado 
was located near Christiana, or 9 miles south of Murfreesboro, 
moving east at 40 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Christiana, Murfreesboro, Woodbury, Bradyville, Milton, Fosterville 
and Readyville.

This includes Interstate 24 between mile markers 81 and 94.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3565 8642 3577 8648 3597 8622 3576 8598
      3569 8618 3570 8619 3571 8622 3569 8625
      3566 8625 3565 8629 3566 8631 3566 8635
TIME...MOT...LOC 0628Z 247DEG 34KT 3571 8640 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...0.00IN

$$

Shamburger
682 
WWUS54 KOHX 060636
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1236 AM CST TUE NOV 6 2018

TNC015-149-060700-
/O.CON.KOHX.TO.W.0028.000000T0000Z-181106T0700Z/
Rutherford TN-Cannon TN-
1236 AM CST TUE NOV 6 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM CST FOR
SOUTHEASTERN RUTHERFORD AND SOUTHWESTERN CANNON COUNTIES...
    
At 1235 AM CST, a severe thunderstorm capable of producing a tornado
was located 9 miles southeast of Murfreesboro, moving northeast at 50
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Murfreesboro, Woodbury, Bradyville, Milton and Readyville. 

This includes Interstate 24 between mile markers 81 and 94.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3582 8641 3597 8622 3576 8598 3569 8618
      3570 8619 3571 8622 3569 8625 3566 8625
      3565 8629 3566 8631 3566 8635
TIME...MOT...LOC 0635Z 246DEG 44KT 3576 8627 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

10
946 
WWUS54 KOHX 060657
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1257 AM CST TUE NOV 6 2018

TNC015-149-060706-
/O.EXP.KOHX.TO.W.0028.000000T0000Z-181106T0700Z/
Rutherford TN-Cannon TN-
1257 AM CST TUE NOV 6 2018

...THE TORNADO WARNING FOR SOUTHEASTERN RUTHERFORD AND SOUTHWESTERN
CANNON COUNTIES WILL EXPIRE AT 100 AM CST...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 300 AM CST for Middle
Tennessee.

LAT...LON 3582 8641 3597 8622 3576 8598 3569 8618
      3570 8619 3571 8622 3569 8625 3566 8625
      3565 8629 3566 8631 3566 8635
TIME...MOT...LOC 0656Z 233DEG 37KT 3589 8607 

$$

10

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Nov 6, 12:23 AM CST, 0 minutes earlier.

Area forecast discussion, Nov 6, 12:23 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1223 AM CST Tue Nov 6 2018

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

Updated suite of forecast products to remove several counties
across western and northern portions of mid state from Tornado
Watch Number 423.

&&

.AVIATION...
06Z TAF DISCUSSION.

CKV/BNA/MQY/CSV...Went very close to 06/00Z TAF discussion
reasoning. Several amendments probable at all terminal sites due
to actual fluctuations in wx, wind, vsbys, and ceilings thru at
least 06/12Z. Reason behind this is that there is no way with
forecast wx resolution to do these very short term time period
deviations accurately in a concise terminal forecast format. One
significant change of note though is the introduction of LLWS with
60kts of shear within 2 KFT of sfc. Data from 06/04Z OHX sounding
sounding profile depicting 50-60kts winds as close as 200 feet
off sfc. Significant caution is urged for any aviation interest
across the mid state region thru 06/12Z. Latest models continuing
to support designated TEMPO group impacts and timing windows of
potential strong/svr tstms of a potential squall line feature
moving across terminal locations. During these TEMPO time periods
sfc gusts 40 to 50 kts if not locally higher are certainly not out
of the question. Sly sustained sfc winds 10-15kts with gusts to
25kts will veer to the west as sfc cold front continues to move
southeastward across and out of mid state by 06/12Z. Conditions
should rapidly improve to VFR/SKC conditions all terminals
06/14Z-07/06Z as sfc high pressure influences and a dry quasi swly
flow pattern becomes established across mid state region.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......31
AVIATION........31
Hazardous weather outlook, Nov 5, 11:50 PM CST, 33 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1150 PM CST Mon Nov 5 2018

TNZ009>011-027>034-058>066-075-077>080-093>095-070600-
Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson-Putnam-
Overton-Fentress-Lewis-Williamson-Maury-Marshall-Rutherford-
Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren-Grundy-
Van Buren-Wayne-Lawrence-Giles-
1150 PM CST Mon Nov 5 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Overnight

A line of strong to potentially severe thunderstorms is expected
to continue to move across Middle Tennessee as the overnight hours
progress. Strong to severe thunderstorms within the line will be
capable of producing damaging winds and some tornadoes. Locally
heavy rainfall and localized flash flooding may be possible in a
few locations also.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Low temperatures below freezing are possible each morning on
Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested through early Tuesday morning.

TNZ005>008-023>026-056-057-070600-
Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson-
Cheatham-Perry-Hickman-
1150 PM CST Mon Nov 5 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Low temperatures below freezing are possible each morning on
Saturday and Sunday.

Spotter Thunderstorm Reporting Criteria
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

31

In the hours before

Local storm report, Nov 5, 11:49 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1149 PM CST MON NOV 05 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     TSTM WND DMG     8 WNW IRON CITY         35.07N  87.71W
11/05/2018                   WAYNE              TN   EMERGENCY MNGR

            HOUSE DAMAGED ON MIDDLE CYPRESS CREEK ROAD IN SOUTHERN
            WAYNE COUNTY.

&&

EVENT NUMBER OHX1800389

BW
Local storm report, Nov 6, 12:06 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1206 AM CST TUE NOV 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     TSTM WND DMG     ST. JOSEPH              35.03N  87.51W
11/05/2018                   LAWRENCE           TN   EMERGENCY MNGR

            NUMEROUS POWER LINES DOWN AROUND ST. JOSEPH

&&

EVENT NUMBER OHX1800390

BW
Local storm report, Nov 6, 12:07 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1207 AM CST TUE NOV 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     TSTM WND DMG     4 S FRANKLIN            35.87N  86.85W
11/05/2018                   WILLIAMSON         TN   NWS EMPLOYEE

            50-75 FOOT TREE DOWN IN FRONT YARD.

&&

EVENT NUMBER OHX1800391

BS
Local storm report, Nov 6, 12:10 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1210 AM CST TUE NOV 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 PM     TSTM WND DMG     6 S COLUMBIA            35.54N  87.05W
11/05/2018                   MAURY              TN   EMERGENCY MNGR

            TREE DOWN NEAR THE INTERSECTION OF PULASKI HWY AND
            MURPHY LANE SOUTH OF COLUMBIA

&&

EVENT NUMBER OHX1800392

BW
Local storm report, Nov 6, 12:16 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1216 AM CST TUE NOV 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     1 SW LORETTO            35.07N  87.45W
11/05/2018                   LAWRENCE           TN   EMERGENCY MNGR

            36 INCH DIAMETER TREE UPROOTED ACROSS 2ND AVENUE IN
            LORETTO. FOOTBALL SCOREBOARD DAMAGED AT LORETTO HIGH
            SCHOOL NEAR SAME LOCATION.

&&

EVENT NUMBER OHX1800393

BW
Local storm report, Nov 6, 12:21 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1221 AM CST TUE NOV 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 AM     TSTM WND DMG     6 SSE COLUMBIA          35.54N  87.01W
11/05/2018                   MAURY              TN   EMERGENCY MNGR

            TREES DOWN ACROSS MOORSVILLE PIKE IN MAURY COUNTY. ROAD
            WAS CLOSED AT TIME OF REPORT.

&&

EVENT NUMBER OHX1800394

BW

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 7:56 PM CSTSpecial Weather StatementOHXStewart34 min
Nov 5, 8:36 PM CSTSpecial Weather StatementOHXHouston, Stewart24 min
Nov 5, 9:18 PM CSTTornado WarningOHXCheatham, Dickson, Montgomery27 min
Nov 5, 9:31 PM CSTAreal Flood AdvisoryOHXMontgomery, Stewart119 min
Nov 5, 9:55 PM CSTTornado WarningOHXCheatham, Davidson, Robertson, Sumner35 min
Nov 5, 10:16 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Robertson119 min
Nov 5, 10:20 PM CSTTornado WarningOHXSumner, Trousdale, Wilson25 min
Nov 5, 10:31 PM CSTTornado WarningOHXWayne29 min
Nov 5, 10:33 PM CSTTornado WarningOHXHickman, Lewis, Maury, Perry, Wayne27 min
Nov 5, 10:55 PM CSTTornado WarningOHXLawrence, Lewis, Wayne35 min
Nov 5, 10:55 PM CSTTornado WarningOHXHickman, Lewis, Maury21 min
Nov 5, 10:59 PM CSTFlash Flood WarningOHXCheatham, Davidson, Sumner2 hr
Nov 5, 11:08 PM CSTTornado WarningOHXLawrence, Wayne37 min
Nov 5, 11:15 PM CSTTornado WarningOHXHickman, Maury, Williamson30 min
Nov 5, 11:31 PM CSTTornado WarningOHXMarshall, Maury29 min
Nov 5, 11:37 PM CSTTornado WarningOHXWilliamson23 min
Nov 5, 11:38 PM CSTTornado WarningOHXLawrence, Wayne37 min
Nov 5, 11:45 PM CSTAreal Flood AdvisoryOHXDavidson2 hr
Nov 5, 11:55 PM CSTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson35 min
Nov 5, 11:56 PM CSTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford34 min
Nov 5, 11:59 PM CSTTornado WarningOHXRutherford, Williamson31 min
Nov 6, 12:00 AM CSTTornado WarningOHXBedford, Marshall, Maury, Rutherford, Williamson30 min
Nov 6, 12:01 AM CSTTornado WarningOHXGiles, Lawrence29 min
Nov 6, 12:02 AM CSTAreal Flood AdvisoryOHXMacon, Sumner, Trousdale, Wilson118 min
Nov 6, 12:18 AM CSTTornado WarningOHXCannon, Rutherford, Wilson14 min
Nov 6, 12:27 AM CSTTornado WarningOHXGiles18 min
Nov 6, 12:43 AM CSTTornado WarningOHXCannon, DeKalb, Rutherford, Smith, Wilson32 min
Nov 6, 12:47 AM CSTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee28 min
Nov 6, 1:23 AM CSTSevere Thunderstorm WarningOHXJackson, Overton, Putnam37 min
Nov 6, 1:23 AM CSTTornado Warning Tornado observedOHXCoffee, Grundy39 min
Nov 6, 1:28 AM CSTTornado WarningOHXPutnam, White15 min
Nov 6, 1:48 AM CSTSevere Thunderstorm WarningOHXFentress, Overton, Pickett42 min
Nov 6, 1:54 AM CSTRiver Flood WarningOHXDavidson5 hr
Nov 6, 2:12 AM CSTAreal Flood AdvisoryOHXWilson2 hr
Nov 6, 7:24 AM CSTRiver Flood AdvisoryOHXHickman69 min

Nearby

Tornado Warnings in Tennessee, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.